Lupron side effects - recovery? - Prostate Cancer A...

Prostate Cancer And Gay Men

1,047 members948 posts

Lupron side effects - recovery?

EdinBmore
EdinBmore

IMRT + brachyboost + 9 mos of Lupron here. Numerous side effects - from wt gain, hot flashes, emotional roller coaster to genital shrinkage, higher BP and bone density issues - poster child for side effects. Ugh.

Anyhoo, I've been told that it may take 6+ mos or more to "recover" from the Lupron side effects. My question is this: what was your experience with post Lupron recovery? Which side effects disappeared? Did you return to pre-treatment condition? Any side effects continue?

Thanks,

EdinBaltimore

6 Replies

i had the same treatment and all the side effects you mention plus loss of energy and strength. also had casodex along with the lupron. was the worst year of my life so far. 6 months following the end of the last 6 month lupron shot (one year after the last injection) i had pretty much recovered from the side effects except for genital shrinkage which seemed to be permanent. i am not looking forward to the prospect of permanent (possibly intermittent) ADT indefinitely. PC has almost certainly recurred with distant mets

I was officially on the Lupron for 7 months, before/during/after/ EXB. I had all the typical symptoms plus crippling pain in my hands and feet. All of that went away, slowly, after the Lupron wore off. One has to work on the weight gained though as that does not just come off easily. I found that the distribution of stored fat remained largely in the stomach and groin area. Still working on that but I have lost 15 pounds or so. Good luck to you!

I had surgery plus Lipton with similar side effects (not sure about bone density because that already was an issue due to other medical issues). My oncologist has periodically suspended the Lipton for six months to a year. Moving to a vegetarian (largely vegan) diet has helped me lose some of the weight I gained (once I stopped evening snacking on those potato chips). My partner is diabetic and he was the one that pushed us in the vegan/vegetarian direction.

I have noticed that at my age (66), my testosterone does not recover quickly when the Lipton is suspended. So the hot flashes continue long after the suspension of treatment. And I still have bouts of fatigue that interfere with my daily activities. Everyone seems to react differently, but my experience does seem similar to yours.

EdinBmore
EdinBmore in reply to JLINSCHEID

Thanks for your response. Yes, fatigue continues to be an issue for me, too. Not unusual to nap a couple of times/day. Hope that, as this wears off, I'll regain some of my energy.

Good luck to you.

Ed

Hey Edwin, I’m still on lupron. Thinking of going off after 8months. I will keep in touch with recovery changes. Fingers crossed we both will get through this

After my surgery my PSA was undetectable, so I refuse the Lupron. Two months later my PSA count was 0.55.

I will say the lupron shot does it’s freaking job, know desire for sex is worse than the hot flashes

You may also like...